Hail, Hernando
- When
- June 27, 3:00 PM EST
- Where
- Hernando County, 2.16 mi SSW of Ringgold
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.620, -82.460
Quarter sized hail was reported at the CEMEX plant six miles NW of Brooksville.
Slow-moving afternoon sea breeze thunderstorms produced hail and gusty winds across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Slow-moving afternoon sea breeze thunderstorms produced hail and gusty winds across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 27, 2:36 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 336 PM EDT FRI JUN 27 2014 .SYNOPSIS... ALOFT - A SHORT WAVE TROUGH WAS FROM THE WESTERN GULF COAST TO THE LOWER MISSISSIPPI VALLEY WHILE A RIDGE OVER THE EASTERN GULF OF MEXICO SPRAWLED ACROSS THE EASTERN GULF COASTAL STATES INCLUDING FL. SURFACE - ATLANTIC HIGH PRESSURE RIDGED THROUGH THE BAHAMAS AND SOUTHERN FL TO THE NORTHEAST GULF OF MEXICO COAST. A WEAK LOW PRESSURE AREA...EMBEDDED WITHIN A FRONTAL BOUNDARY...WAS ALONG THE SOUTHEAST U.S. COAST. && .SHORT TERM (TONIGHT AND SATURDAY)... THE SHORT WAVE TROUGH LIFTS UP NORTHEASTWARD AND DAMPENS OUT AS THE UPPER RIDGE SHIFTS INTO SOUTHERN GA AND FL. THE SURFACE RIDGE ACROSS FL INTO THE GULF CONTINUES ALTHOUGH IT SAGS SOUTHWARD SLIGHTLY AS THE SE U.S. COASTAL SURFACE LOW DRIFTS OUT OVER THE COASTAL WATERS OF GA AND NE FL. THE UPPER RIDGE WILL HELP TO KEEP TEMPERATURES ON THE WARM SIDE OF NORMAL A BIT. OTHERWISE THE ATMOSPHERE WILL BE MOIST ENOUGH/MODEL PWAT VALUES WILL BE IN THE 1.9 INCH RANGE/ AND SLIGHTLY COOL AT MID LEVELS/ 500 MB TEMPERATURES AROUND -8C/ TO SUPPORT ISOLATED BECOMING SCATTERED STORMS WITH SEA BREEZE BOUNDARY COLLISIONS PROVIDING A FOCUS. STORMS BEGIN IN THE LATE MORNING/EARLY AFTERNOON SAT THEN INCREASE THROUGH THE REST OF THE AFTERNOON WITH THE GREATEST COVERAGE IN THE SOUTH NEAR THE GULF. .MID TERM (SATURDAY NIGHT-SUNDAY)... PERIOD BEGINS WITH A TROUGH OFF THE GA AND NE FL COAST. ON THE LARGER SCALE...ATLANTIC HIGH PRESSURE CONTINUES OVER MUCH OF THE AREA. SATURDAY NIGHT AND SUNDAY LOOK TO CONTINUE THE UNSETTLED PATTERN FOR MUCH OF THE STATE. THE LACK OF CHANGE TO THE AIRMASS SHOULD ALLOW FOR SOME WARM AND STORMY WEEKEND AFTERNOONS AND EVENINGS. GUIDANCE SEEMS TO BE A TAD COOLER THAN ACTUAL TEMPERATURES WITH THIS AIRMASS...FAVORED THE WARMER COOP GFS MAV MOS IN A MODEL BLEND FOR THE FORECAST MAXIMUM TEMPERATURES. .LONG TERM (SUNDAY NIGHT-NEXT FRIDAY)... THE WEEKEND CONCLUDES WITH A DISTURBANCE SITTING OFF THE NORTHEAST COAST OF FLORIDA. GLOBAL MODEL GUIDANCE BEGINS TO DIVERGE ON MONDAY AS THE 00Z ECMWF RESOLVES A TROUGH DIGGING IN AND INTERACTING WITH THE DISTURBANCE MONDAY INTO TUESDAY WHILE THE 00Z GFS KEEPS THE TROUGH LESS AMPLIFIED. THE GFS SOLUTION FAVORS SOMETHING CLOSER TO A STALLED FRONTAL BOUNDARY WITH ADDITIONAL TROPICAL MOISTURE OVER FLORIDA EARLY IN THE WEEK. AS THE WEEK PROGRESSES...THE TREND IS FOR THE DISTURBANCE TO BE LIFTED NORTHEAST WITH HIGH PRESSURE ATTEMPTING TO BUILD BACK FROM THE ATLANTIC. AT 500 MB...AN AMPLIFYING TROUGH SLOWLY MOVES ACROSS THE COUNTRY MIDWEEK THROUGH FRIDAY. DEPENDING ON HOW DEEPLY AMPLIFIED THE TROUGH ENDS UP BEING...PORTIONS OF THE NORTHERN GULF AND NATURE COAST COULD SEE INCREASED MOISTURE AND RAIN CHANCES LATE IN THE EXTENDED. OVERALL...FORECAST CONFIDENCE IS LOW DUE TO THE LACK OF CONSISTENT TRENDS BETWEEN RUNS FOR ANY GUIDANCE PACKAGE. THE PATTERN IS WEAK AND DIFFICULT TO PREDICT. TEMPERATURES OFFER WARM REMINDERS OF THE HEART OF SUMMER IN FLORIDA. SEE THE LATEST ATLANTIC TROPICAL WEATHER OUTLOOK /TWOAT/ FROM NHC FOR MORE ABOUT POTENTIAL DEVELOPMENT OF THE DISTURBANCE. && .AVIATION... TIL 28/18Z...PREVAILING VFR ALTHOUGH VCTS FOR ALL TERMINALS WITH TEMPO MVFR/LCL IFR MAINLY AT PGD/FMY/RSW WHERE CHANCES OF TSRA ARE HIGHER. WINDS GENERALLY LIGHT...ONSHORE IN THE NORTH AND NE ACROSS THE SOUTH...ALTHOUGH HIGHER AND GUSTY WINDS NEAR TSRA. EXPECT CONVECTION TO WIND DOWN IN THE EARLY EVENING. && .MARINE...HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PROVIDE A GENERALLY WEAK NORTHERLY FLOW THROUGH THE PERIOD. STRONG GUSTY WINDS WILL BE POSSIBLE WITH ISOLATED TO SCATTERED THUNDERSTORMS THAT COULD IMPACT MAINLY THE BAYS AND NEARSHORE WATERS EACH AFTERNOON AND EVENING WITH AREAS FROM TAMPA BAY SOUTHWARD HAVING HIGHEST THREAT THE NEXT SEVERAL DAYS. && .FIRE WEATHER... EXPECT ISOLATED TO SCATTERED...BUT OCCASIONALLY NUMEROUS...SHOWERS AND THUNDERSTORMS WITH THE GREATEST COVERAGE IN THE AFTERNOON AND EVENING EACH DAY. RELATIVE HUMIDITY VALUES REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 79 92 / 20 30 20 40 FMY 75 93 77 94 / 30 50 20 50 GIF 75 94 77 96 / 20 40 20 50 SRQ 76 91 77 93 / 20 30 20 40 BKV 71 92 73 93 / 20 30 20 40 SPG 79 92 80 93 / 20 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE MARINE...88/GITTINGER MID TERM/LONG TERM...GARCIA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT FRI JUN 27 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-281000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 453 AM EDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...HAIL AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GARCIA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1207 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG FORT MEADE 27.75N 81.80W
06/26/2014 POLK FL EMERGENCY MNGR
DELAYED REPORT. POLK COUNTY EMERGENCY MANAGEMENT REPORTED
TREES AND POWER LINES DOWN THROUGHOUT FORT MEADE FROM A
THUNDERSTORM LAST NIGHT. NO HOMES WERE REPORTED DAMAGED.
TIME WAS ESTIMATED FROM RADAR.
&&
FLEMINGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
354 PM EDT FRI JUN 27 2014
FLZ165-265-272100-
INLAND LEE-COASTAL LEE-
354 PM EDT FRI JUN 27 2014
...STRONG THUNDERSTORMS WITH POSSIBLE FUNNEL CLOUDS WILL AFFECT LEE
COUNTY...
AT 353 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR PUNTA RASSA...OR NEAR SANIBEL...MOVING
SOUTH AT 15 MPH...WILL AFFECT CAPE CORAL...FORT MYERS BEACH AND
SANIBEL...UNTIL 500 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 143.
FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE STORMS. GUSTY WINDS 35
TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO
INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY
AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2632 8185 2640 8189 2647 8198 2647 8202
2645 8201 2641 8208 2647 8218 2647 8219
2651 8217 2648 8212 2651 8214 2659 8214
2678 8207 2676 8158 2642 8162 2641 8165
2631 8166
TIME...MOT...LOC 1953Z 021DEG 15KT 2646 8203The Tampa radar (KTBW), 102 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Quarter sized hail was reported at the CEMEX plant six miles NW of Brooksville.
Several trees uprooted and/or with large broken limbs in Heatherwood and Flutter Terrace areas around 480 and 581. There were also numerous power lines down from trees falling onto them and several poles were leaning significantly as well.
Emergency manager reported an oak tree down on a home. Time was estimated from doppler radar.
Two pool lanais were completely destroyed. One was lifted over a home spreading debris into the front yard and street near the corner of East View Drive and Wedge Court.
An amateur radio operator reported quarter size hail at his house.
Numerous small tree limbs (1-3 inch diameter) were broken throughout the Kissimmee River RV Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515318, 515231, 515233, 515235, 515237, 515236.